Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 9:34 PM CST for Kimble County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2000, 9:34 PM CST (03:34 UTC)
- Expired
- Mar 7, 2000, 10:00 PM CST
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2759 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 080335 SVRSJT TXC267-080400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 934 PM CST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST KIMBLE COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1000 PM CST * AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN KIMBLE COUNTY...OR ABOUT 15 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM! IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. GO INSIDE A STURDgY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 8:23 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 7, 8:23 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 823 PM CST TUE MAR 7 2000 LINE OF STRONG THUNDERSTORMS CONTINUED ALONG JUNCTION TO SAN SABA LINE AT 815 PM...MOVING SLOWLY EAST. SOME SECONDARY THUNDERSTORMS HAD DEVELOPED BEHIND THIS LINE FROM EAST OF SAN ANGELO TO NORTH OF SONORA. UPDATED CONCHO VALLEY FOR A SLIGHT CHANCE OF SHOWERS. ALSO WINDS HAVE UNCOUPLED IN MOST AREAS...THUS REMOVED LAKE CAUTIONS AND DROPPED EXPECTED OVERNIGHT LOWS A CATEGORY OR TWO IN MOST AREAS. SEVERE THUNDERSTORM WATCH CONTINUES IN THE HEARTLAND...NW HILL COUNTRY...AND EXTREME EASTERN CONCHO VALLEY UNTIL MIDNIGHT. .SJT...CAUTION ON AREA LAKES HEARTLAND. 04
In the hours before
Special weather statement, Mar 7, 6:10 PM CST, 3 hours 24 minutes before
TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-168>170-080055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 610 PM CST TUE MAR 7 2000 ...THE TORNADO WATCH HAS BEEN REPLACED BY A SEVERE WATCH FOR THE HEARTLAND AND NORTHWEST HILL COUNTRY UNTIL MIDNIGHT... THE FOLLOWING COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT...COLEMAN...BROWN...CONCHO...MCCULLOCH...SAN SABA... MENARD...MASON AND KIMBLE. A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES OF THE CONCHO VALLEY AND BIG COUNTRY...HASKELL...THROCKMORTON... FISHER...JONES...SHACKELFORD...NOLAN... TAYLOR...CALLAHAN... STERLING...COKE...RUNNELS...IRION... AND TOM GREEN. 04
Local storm report, Mar 7, 9:15 PM CST, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 PM CST TUE MAR 7 2000
TIME(CST) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TANKERSLEY TX 0.75 INCH HAIL
03/07/00 TOM GREEN DIME SIZE HAIL
0405 PM NUGENT TX WIND DAMAGE
03/07/00 JONES SEVERE ROOF DAMAGE TO A
HOUSE
0408 PM STAMFORD TX WIND DAMAGE
03/07/00 JONES BARN LOST PART OF ITS ROOF
0410 PM SAN ANGELO TX 0.75 INCH HAIL
03/07/00 TOM GREEN DIME SIZE HAIL
0425 PM ABILENE TX 60 MPH WIND GUST
03/07/00 TAYLOR
0500 PM ELBERT TX WIND DAMAGE
03/07/00 THROCKMORTON BARNS AND OUTBUILDINGS
DESTROYED
0504 PM 10 WNW THROCKMORTON TX 0.75 INCH HAIL
03/07/00 THROCKMORTON DIME SIZE HAIL
0515 PM COLEMAN TX WIND DAMAGE
03/07/00 COLEMAN $ METAL ROOF BLOWN OFF AND A
CARPORT HEAVILY DAMAGED
0630 PM BROWNWOOD TX 0.75 INCH HAIL
03/07/00 BROWN DIME SIZE HAILThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:26 PM CST | Severe Thunderstorm Warning | SJT | Brown | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.